I'm a bit worried about more fentanyl being released than it should be. Could this happen, and if so should I be concerned ?
Diga01 - So sorry you are having these hot sweats. I have them and they just make me feel awful. Didn't you recently go up on the patch to a higher mcg? With the patches now that are just like a piece of tape, it is very hard to make them release more than they should and are made to time release. B4 they were pulled in my state, the patch had a pouch that held medicine. However, people found ways to misuse. The patch now is to help prevent that. I know it is said somewhere in the paperwork I get w/ each refill that adding heat to patch will make it release faster. Things like heating pads and electric blankets should not be held against the patch. With being hot & sweating, who could possibly want that. You know your body better than any one. If you think something is very wrong, get help ASAP. If you think you can tough it out, it may be a short term side effect due to increase. I will be thinking of you, and hope you start felling better soon... Be well as can be
Yes, your body temperature affects the amount/rate of fent being released. I recently asked my doc this question, as after being out in the heat flea marketing... upon entering a cool place I'd feel immediately stoned and drowsy. This can also cause your patch to "not last" the full 72 hours. You must be careful in any situation where your body temp raises, I wish the leaflet stated that in addition to mentioning hotbpads and saunas.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 May 2018 • 5 answers
Updated 17 Sep 2011 • 2 answers
Updated 20 Nov 2018 • 13 answers
Updated 13 May 2015 • 1 answer
Updated 17 Feb 2016 • 3 answers